Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 13, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 4, 2000, 11:15 AM EST for Kershaw County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 4, 2000, 11:15 AM EST (16:15 UTC)
- Expired
- Mar 4, 2000, 11:45 AM EST
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kershaw County, SC
The radar
The Columbia radar (KCAE), 56 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 041616 SVRCAE SCC055-041645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1115 AM EST SAT MAR 4 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KERSHAW COUNTY. * UNTIL 1145 AM EST. * AT 1109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES WEST OF CAMDEN...OR ABOUT 3 MILES NORTHWEST OF LUGOFF...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMDEN AT 1125 AM EST. THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS8 OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3436 8077 3418 8081 3415 8050 3433 8043 TTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:30 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 4, 9:30 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 930 AM EST SAT MAR 4 2000 SHWRS AND TSTMS MOVG INTO CNTRL SC CONT TO WKEN AS AMS STBL IN THS AREA. HIER CAPES ACRS NW SC AND SRN CSTL SECTIONS ATTM. MSTR CHNL SHWS UPR LO OVR EXTRM NERN GA AND MOVG SEWD. ACCORDG TO RUC LO WL PASS JUST S OF CAE ARND 18Z AND INTO CSTL AREA BY 21Z. MODELS ALSO SHW 8H CAA BEGINNG TO MOV INTO WRN SECTIONS ATTM. BST LO LVL WAA S AND E TDA. WL KP BST UCHANCE OF T ACRS AGS AND OGB THRU MID AFTN. LO LVL CAA MOVG INTO AREA SHUD STBLZ AMS. TEMPS ACRS NRN TIER IN THE MID 50S WHILE ALG SRN COUNTIES MAY GET TO LOWER 60S. TA .CAE...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.